MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD VIPER¿ SYSTEM; DNA REAGENTS, NEISSERIA

BECTON, DICKINSON & CO. (SPARKS) BD VIPER¿ SYSTEM; DNA REAGENTS, NEISSERIA
Model Number 441091
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter address 1: (b)(4).Initial reporter facility name: (b)(6) medical center.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using the bd viper¿ system that there was a fasle positive.The following information was provided by the initial reporter: customer reports contamination that cause false positive results for ct/gc assay.
 
Additional Manufacturer Narrative
Investigation summary: "the complaint alleges the instrument viper sp (catalog number 441091 and serial number (b)(6)) had a "false positive".Customer reported contamination that caused false positive results.Instructed customer to decontaminate the instrument and perform em which resolved the issue.This is an unconfirmed failure of the bd product and root cause was unknown.".
 
Event or Problem Description
It was reported that while using the bd viper¿ system that there was a false positive.The following information was provided by the initial reporter: customer reports contamination that cause false positive results for ct/gc assay.

Brand Name
BD VIPER¿ SYSTEM
Common Device Name
DNA REAGENTS, NEISSERIA
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key16251366
Report Number1119779-2023-00074
Device Sequence Number5272903
Product Code LSL
UDI-Device Identifier00382904410919
UDI-Public00382904410919
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K052481
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number441091
Device Catalogue Number441091
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2023
Supplement Date Received by Manufacturer05/30/2023
Initial Report FDA Received Date01/26/2023
Supplement Report FDA Received Date06/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/27/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown